Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 31, 2012, 5:57 AM CDT for 5 counties in Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2012, 5:57 AM CDT (10:57 UTC)
- Expired
- Aug 31, 2012, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 142 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 7:00 AM CDT | HEAVY RAIN 3.79 | Moro Bay, AR | |
| Aug 31, 7:00 AM CDT | HEAVY RAIN 4.12 | 7 Se Hampton, AR | |
| Aug 31, 7:00 AM CDT | HEAVY RAIN 5.39 | Star City, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WGUS54 KLZK 311057
FFWLZK
ARC011-013-025-043-079-311400-
/O.NEW.KLZK.FF.W.0025.120831T1057Z-120831T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 AM CDT FRI AUG 31 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
EASTERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
NORTHWESTERN DREW COUNTY IN SOUTHEAST ARKANSAS...
WESTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 900 AM CDT
* AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF FEENYVILLE TO 3 MILES NORTHEAST OF WEEKS TO 6 MILES
NORTH OF GRAPEVINE LAKE. DOPPLER RADAR INDICATES 1 TO 2 INCHES
OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST
HOUR. THIS IS IN ADDITION TO THE VERY HEAVY RAINFALL SEEN OVER THE
PAST 12 HOURS. WITH ADDITIONAL HEAVY RAIN EXPECTED...FLASH
FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN
SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR
ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARREN... STAR CITY... RISON...
HAMPTON... WEEKS... TRI COUNTY LAKE...
TOLEDO... TIPTON... PLANTERSVILLE...
NEBO... MT ELBA... MORO BAY SP...
LANARK... KINGSLAND... KEDRON...
HILO... HERMITAGE... HERBINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3329 9247 3332 9248 3332 9253 3335 9254
3339 9259 3380 9237 3380 9234 3384 9234
3406 9222 3407 9204 3401 9162 3327 9232
3328 9236 3327 9243
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:49 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 31, 2:49 AM CDT, 3 hours 8 minutes before
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
Hazardous weather outlook, Aug 31, 5:00 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI AUG 31 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TROPICAL DEPRESSION ISAAC WILL CONTINUE TO MOVE NORTH TODAY AND TONIGHT. RAIN...HEAVY AT TIMES...AND A FEW THUNDERSTORMS WILL BE POSSIBLE. DUE TO THE HEAVY RAIN...A FLASH FLOOD WATCH WILL CONTINUE THROUGH LATE TONIGHT FOR MUCH OF ARKANSAS. ADDITIONAL RAINFALL TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE...PRIMARILY NORTH OF INTERSTATE 40. AS THE GROUND BECOMES SATURATED...FLASH FLOODING COULD RESULT. REMEMBER...HEAVY RAINFALL CAN LEAD TO FLASH FLOODING...EVEN IN AREAS EXPERIENCING PROLONGED DROUGHT. WINDS WILL RANGE FROM 10 TO 25 MPH WITH SOME GUSTS TO AROUND 30 MPH AT TIMES. A LAKE WIND ADVISORY CONTINUES THROUGH THIS EVENING. THE STRONG WIND WILL CREATE DANGEROUS CONDITIONS ON AREA BODIES OF WATER AND ELEVATED BRIDGES AND OVERPASSES. ALSO...TREE LIMBS WEAKENED BY DROUGHT WILL SNAP MORE EASILY...AND THIS COULD CREATE POWER OUTAGES. ALSO ISOLATED TORNADOES ARE COMMON SURROUNDING A TROPICAL SYSTEM. TORNADOES USUALLY FORM IN RAIN BANDS TO THE NORTH AND EAST OF THE CENTER OF THE SYSTEM. HOWEVER...WIDESPREAD RAIN WILL TEND TO STABILIZE THE ATMOSPHERE...AND THIS WILL MINIMIZE THE TORNADO CONCERN. THOUGH THE OVERALL THREAT FOR TORNADOES IS LOW...THE GREATEST CHANCES OF SEEING AN ISOLATED TORNADO WOULD BE PRIMARILY EAST OF A LINE FROM HAMPTON TO HARRISON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISAACS REMNANTS WILL CONTINUE MOVING OUT OF THE REGION ON SATURDAY. HOWEVER...LINGERING MOISTURE WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS IN MUCH OF THE NORTHERN TWO THIRDS OF THE AREA ON SATURDAY. WARM AND DRY WEATHER WILL RETURN TO THE AREA BY EARLY NEXT WEEK... BEFORE A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOW TORNADO THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:02 PM CDT | Areal Flood Advisory | LZK | Pulaski | 3 hr |
| Aug 31, 12:56 AM CDT | Areal Flood Advisory | LZK | Faulkner, Lonoke, Pulaski, Saline | 6 hr |
| Aug 31, 5:10 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln | 3 hr |
| Aug 31, 7:59 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lonoke | 3 hr |
| Aug 31, 8:50 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White, Woodruff | 3 hr |
| Aug 31, 8:51 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 3 hr |
| Aug 31, 10:51 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lonoke | 6 hr |
| Aug 31, 11:06 AM CDT | Special Weather Statement | LZK | Jefferson | 19 min |
| Aug 31, 11:50 AM CDT | Areal Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 4 hr |
| Aug 31, 11:53 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White, Woodruff | 5 hr |
| Aug 31, 6:13 PM CDT | Special Weather Statement | LZK | Bradley | 47 min |
| Aug 31, 6:17 PM CDT | Special Weather Statement | LZK | Monroe | 43 min |
| Aug 31, 6:24 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.